Alert archive / Montana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 15, NWS Great Falls, MT

June 28, 2011Cascade County, Lewis and Clark County, Montana

NWS Great Falls, MT issued this severe thunderstorm warning at Jun 28, 2011, 5:39 PM MDT for Cascade County, Lewis and Clark County, Montana. It was in force for 51 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2011, 5:39 PM MDT (23:39 UTC)
Expired
Jun 28, 2011, 6:30 PM MDT
In force
51 min
Issued by
NWS Great Falls, MT
Area
Storm-based polygon

Counties Cascade County, MT, Lewis and Clark County, MT

The radar

The Great Falls radar (KTFX), 10 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 6:15 PM MDTTSTM WND DMG2 Ese Great Falls, MTPOWER POLE SNAPPED NEAR 11TH AVE AND 29TH ST. 4 TO 6 INCH DIAMETER TREE SNAPPED.
Jun 28, 6:15 PM MDTTSTM WND GST 60Great Falls, MTWIND HAS TORN 2-3 INCH DIAMETER BRANCHES OFF OF TREES. CONSTRUCTION MATERIALS ON WARDEN BRIDGE BLEW INTO TRAFFIC LANES AND ARE BLOCKING TRAFFIC.
Jun 28, 6:25 PM MDTTSTM WND DMGMalmstrom Afb, MTPUBLIC REPORTED SEVERAL TREES WITH TRUNK DIAMETERS OF ABOUT ONE FOOT DOWN AT MALMSTROM AFB.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Great_falls, MT (KTFX), launched 12:00Z, 11.7 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 12:00Z on 2011-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 12:00Z on 2011-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2448 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

936 
WUUS55 KTFX 282339
SVRTFX
MTC013-049-290045-
/O.NEW.KTFX.SV.W.0015.110628T2339Z-110629T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
539 PM MDT TUE JUN 28 2011

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL LEWIS AND CLARK COUNTY IN WEST CENTRAL MONTANA...
  CENTRAL CASCADE COUNTY IN CENTRAL MONTANA...
  THIS INCLUDES THE CITIES OF...GREAT FALLS...CASCADE...

* UNTIL 645 PM MDT

* AT 535 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
  SOUTHWEST OF CASCADE TO 4 MILES SOUTHEAST OF CASCADE TO 14 MILES
  SOUTHEAST OF CASCADE...MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IN THE WARNING INCLUDE BLACK EAGLE...CASCADE AND GREAT
  FALLS.

HAIL TO ONE HALF INCH IN DIAMETER AND WIND GUSTS TO 60 MPH ARE LIKELY 
WITH THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DAMAGING WINDS UP TO 60 MPH WERE REPORTED IN CASCADE WITH THIS 
STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY 
FROM WINDOWS.

&&

LAT...LON 4760 11144 4761 11110 4744 11087 4701 11146
      4719 11169 4717 11202
TIME...MOT...LOC 2339Z 223DEG 21KT 4725 11179 4726 11159
          4715 11145

$$

COULSTON
2 follow-up statements
191 
WWUS55 KTFX 290009
SVSTFX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
609 PM MDT TUE JUN 28 2011

MTC013-049-290045-
/O.CON.KTFX.SV.W.0015.000000T0000Z-110629T0045Z/
CASCADE MT-LEWIS AND CLARK MT-
609 PM MDT TUE JUN 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR EAST CENTRAL LEWIS AND CLARK AND CENTRAL CASCADE COUNTIES...

AT 605 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HALF 
INCH DIAMETER HAIL...AND DAMAGING WINDS IN EXCESS OF 65 MPH.  THESE 
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF 
CASCADE TO ULM TO 9 MILES SOUTHWEST OF STOCKETT...OR ALONG A LINE 
EXTENDING FROM 7 MILES NORTHEAST OF CASCADE TO 12 MILES SOUTHWEST OF 
GREAT FALLS TO 17 MILES SOUTH OF GREAT FALLS...MOVING NORTHEAST AT 
25 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  ULM...
  STOCKETT AND SAND COULEE...
  TRACY...GREAT FALLS AND CENTERVILLE...  
  SUN PRAIRIE...MALMSTROM AFB AND BLACK EAGLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

DAMAGING WINDS UP TO 65 MPH WERE REPORTED IN CASCADE WITH THIS 
STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY 
FROM WINDOWS!

&&

LAT...LON 4760 11144 4761 11110 4744 11087 4701 11146
      4719 11169 4717 11202
TIME...MOT...LOC 0007Z 223DEG 21KT 4737 11163 4738 11142
          4727 11129

$$

COULSTON
651 
WWUS55 KTFX 290030
SVSTFX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
630 PM MDT TUE JUN 28 2011

MTC013-049-290040-
/O.CAN.KTFX.SV.W.0015.000000T0000Z-110629T0045Z/
CASCADE MT-LEWIS AND CLARK MT-
630 PM MDT TUE JUN 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LEWIS AND CLARK
AND CENTRAL CASCADE COUNTIES IS CANCELLED...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM
THAT PROMPTED THE WARNING HAD EXITED THE WARNED AREA...THUS THE
WARNING HAS BEEN CANCELLED.

LAT...LON 4760 11144 4761 11110 4744 11087 4701 11146
      4719 11169 4717 11202
TIME...MOT...LOC 0030Z 223DEG 21KT 4747 11149 4748 11128
          4737 11115

$$

COULSTON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 4:55 PM MDT, 44 minutes earlier.

Area forecast discussion, Jun 28, 4:55 PM MDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
455 PM MDT TUE JUN 28 2011

.DISCUSSION...
THIS AFTERNOON THROUGH THURSDAY EVENING...CENTRAL...NORTHCENTRAL AND
SOUTHWEST MT ENTERING AN ACTIVE WEATHER PERIOD FOR THE NEXT 36 HOURS
OR SO AS UNSTABLE CONDITIONS AND PLENTIFUL MOISTURE WILL PRODUCE
PERIODS OF THUNDERSTORMS THIS AFTN/EVE AND AGAIN TOMORROW.  HIGH
PRESSURE RIDGE OVER THE NORTHERN ROCKIES HAS BEEN WEAKENING AND
DRIFTING EAST WHILE DEEP UPPER LEVEL TROF OFF THE CALIF COAST BEGINS
TO TURN INLAND.  LEADING EDGE OF MOISTURE AND A EMBEDDED SHORTWAVE
FROM THE PACIFIC SYSTEM IS CURRENTLY ALONG THE MT/ID BORDER AND
BEGINNING TO FIRE THUNDERSTORMS ALONG THE BITTERROOT MTNS.  EXPECT
THESE STORMS WILL SPREAD EASTWARD INTO CENTRAL AND SOUTHWEST
COUNTIES OVER THE NEXT SEVERAL HOURS...WITH A FEW BRIEFLY REACHING
SEVERE STATUS...WITH HAIL AROUND 1 INCH IN DIAMETER AND WINDS
GUSTING TO AROUND 60 MPH.  MAIN CONVECTIVE ACTIVITY WILL BE AROUND
FERGUS/BLAINE COUNTIES TONIGHT BEFORE EXITING INTO ERN MT AFTER
MIDNIGHT.  REGION WILL SEE A BRIEF BREAK FROM PRECIPITATION DURING
THE MORNING HOURS ON WED...BUT AS THE PACIFIC SYSTEM MOVES INTO
NEVADA...MOISTURE AND INSTABILITY WILL REBUILD OVER OUR AREA SETTING
OFF ANOTHER ROUND OF STRONG TO SEVERE STORMS TOMORROW AFTN/EVE.
FORECAST MODELS IN GOOD AGREEMENT THAT THE UPPER TROF WILL BE SLOW
TO CLEAR THE AREA SO HAVE INCREASED CHANCES OF PRECIP OVER SOUTHWEST
MT WHERE RAIN SHOWERS WILL LINGER THRU THURS AFTN.  WARM TEMPS
EXPECTED AGAIN TOMORROW BEFORE THE STORMS ARRIVE...WITH 80S AND 90S
ACROSS THE VALLEYS/PLAINS.  SHARPLY COOLER TEMPS ARRIVE ON THURS AS
CANADIAN AIRMASS ARRIVES BEHIND THE UPPER TROF...WITH MOST LOCATIONS
ONLY REACHING THE MID 60S TO LOW 70S.
WARANAUSKAS

THURSDAY NIGHT THROUGH TUESDAY...LINGERING THUNDERSTORMS ARE
EXPECTED TO END THURSDAY NIGHT AND MAINLY THURSDAY EVENING AS AN
UPPER TROUGH MOVES EAST. THEN FRIDAY THROUGH SUNDAY MODELS POINT TO
A GENERALLY DRY WESTERLY FLOW ALOFT. ON THE FOURTH OF JULY THE GFS
MODEL DEVELOPS AN UPPER RIDGE OVER IDAHO AND WESTERN MONTANA WHILE
THE ECMWF MODEL CONTINUES THE WESTERLY FLOW ALOFT. THEN ON TUESDAY
THE GFS MODEL MOVES THE UPPER RIDGE OVER THE FORECAST AREA. THE
ECMWF MODEL ON THE OTHER HAND DEVELOPS AN UPPER RIDGE OVER THE
PACIFIC NORTHWEST AND WESTERN CANADA WITH NORTHWEST FLOW ALOFT
FARTHER EAST. THIS NORTHWEST FLOW USHERS IN A COOLER AIRMASS
ACCORDING TO THE ECMWF WHILE THE GFS CONTINUES WITH THE WARMER
AIRMASS. OTHER GUIDANCE SEEMS MORE IN LINE WITH THE GFS THOUGH THEY
ARE WEAKER WITH THE UPPER RIDGE. SO FOR THIS FORECAST HAVE LEANED
TOWARDS THE GFS SOLUTION. ALL IN ALL EXPECT A RELATIVELY DRY AND
WARM PERIOD. WILL GO WITH A SLIGHT CHANCE OF THUNDERSTORMS OVER FAR
SOUTHWEST MONTANA ON SUNDAY AND OVER ALL OF SOUTHWEST MONTANA ON THE
FOURTH OF JULY. DUE TO MODEL UNCERTAINTIES WILL GO WITH A MORE
WIDESPREAD SLIGHT CHANCE OF THUNDERSTORMS ON TUESDAY. INHERITED
WARMING TREND FROM FRIDAY INTO SUNDAY STILL LOOKS GOOD AND DID NOT
MAKE ANY BIG CHANGES WITH RESPECT TO FORECAST TEMPERATURES.
BLANK

&&

.AVIATION...
UPDATED 2255Z.
A BAND OF MOISTURE FUELING SCATTERED TO NUMEROUS THUNDERSTORMS WILL
MOVE FROM NEAR KHLN TO KHVR THIS EVENING. SMALL HAIL AND GUSTY WINDS
ARE EXPECTED TO AFFECT THE KHLN...KGTF AND KHVR TERMINALS AT TIMES.
NORTH AND SOUTH OF THIS BAND ONLY PARTLY TO MOSTLY CLOUDY SKIES ARE
EXPECTED. THUNDERSTORM ACTIVITY SHOULD MOVE OUT OF THE FORECAST AREA
AFTER 06Z WEDNESDAY WITH MOSTLY CLEAR TO PARTLY CLOUDY SKIES
PREVAILING THROUGH 18Z WEDNESDAY. ANOTHER BATCH OF MOISTURE WILL
AFFECT THE ENTIRE FORECAST AREA WITH SCATTERED TO NUMEROUS
THUNDERSTORMS AFTER 21Z WEDNESDAY. MPJ

&&

.HYDROLOGY...
HIGH TEMPERATURES WILL WARM TO NEAR TYPICAL SEASONAL VALUES THIS
WEEK...REMAINING WARM THROUGH WED. THIS WILL LEAD TO AN INCREASE IN
SNOW MELT DURING THE EARLY/MIDDLE PART OF THE WEEK. RESERVOIRS
ACROSS THE AREA REMAIN NEAR CAPACITY AND AS A RESULT MAY INCREASE
THE AMOUNT OF WATER RELEASED AND SUBSEQUENT WATER LEVELS. IN
ADDITION...STRONG TO SEVERE THUNDERSTORMS...SOME WITH HEAVY
RAINFALL...ARE POSSIBLE WEDNESDAY. ANY RAIN FALLING ON TOP OF SNOW
WILL LEAD TO FASTER SNOW MELT AND RISING WATER LEVELS.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  54  85  51  67 /  30  60  20  20
CTB  57  80  52  64 /  20  40  20  20
HLN  53  84  51  68 /  30  60  30  20
BZN  49  85  49  70 /  10  40  40  40
WEY  38  74  38  62 /  10  30  40  50
DLN  50  81  46  69 /  10  50  30  30
HVR  56  86  52  73 /  20  40  30  20
LWT  53  86  48  68 /  30  40  40  30

&&

.TFX WATCHES/WARNINGS/ADVISORIES...

FLOOD HIGHLIGHTS REMAIN IN EFFECT UNTIL FURTHER NOTICE.

&&

SHORT TERM...WARANAUSKAS
LONG TERM...BLANK
AVIATION...MPJ

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jun 28, 3:47 AM MDT, 13 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
347 AM MDT TUE JUN 28 2011

MTZ008-012-015-053-055-291000-
BEAVERHEAD-CASCADE-MADISON-BROADWATER-GALLATIN-
347 AM MDT TUE JUN 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA
AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

FLOOD HIGHLIGHTS REMAIN IN EFFECT ACROSS PORTIONS OF THE REGION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

FLOOD HIGHLIGHTS WILL REMAIN IN EFFECT ACROSS PORTIONS OF THE
REGION UNTIL FURTHER NOTICE.

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO IMPACT THE AREA ON
WEDNESDAY AFTERNOON AND EVENING. LARGE HAIL AND GUSTY OUTFLOW
WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH SOME OF THESE
STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO SEND FLOODING REPORTS TO THE NATIONAL
WEATHER SERVICE IN GREAT FALLS. SPOTTER ACTIVATION WILL LIKELY BE
NEEDED WEDNESDAY FOR POTENTIAL SEVERE WEATHER.

MTZ009>011-013-014-044>052-054-291000-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CHOUTEAU-
CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT-
EASTERN TETON-JUDITH BASIN-FERGUS-JEFFERSON-MEAGHER-
347 AM MDT TUE JUN 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO IMPACT THE AREA ON
WEDNESDAY AFTERNOON AND EVENING. LARGE HAIL AND GUSTY OUTFLOW
WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH SOME OF THESE
STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED WEDNESDAY FOR POTENTIAL
SEVERE WEATHER.

In the hours before

Special weather statement, Jun 28, 3:08 PM MDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
308 PM MDT TUE JUN 28 2011

MTZ008-282145-
BEAVERHEAD MT-
308 PM MDT TUE JUN 28 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BEAVERHEAD COUNTY UNTIL
345 PM MDT...

AT 306 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES EAST OF WISDOM...OR 37 MILES SOUTH OF
ANACONDA...MOVING NORTH AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  RURAL NORTHERN BEAVERHEAD COUNTY...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4583 11328 4589 11321 4589 11318 4589 11310
      4586 11307 4581 11297 4553 11315 4559 11339
TIME...MOT...LOC 2108Z 200DEG 23KT 4565 11322

COULSTON
Special weather statement, Jun 28, 4:36 PM MDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
436 PM MDT TUE JUN 28 2011

MTZ012-014-048-282330-
CASCADE MT-CENTRAL AND SOUTHERN LEWIS AND CLARK MT-SOUTHERN ROCKY
MOUNTAIN FRONT MT-
436 PM MDT TUE JUN 28 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LEWIS AND CLARK...EXTREME
SOUTHERN TETON AND WESTERN CASCADE COUNTIES UNTIL 530 PM MDT...

AT 433 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES NORTHEAST OF LINCOLN...MOVING NORTHEAST
AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  RURAL CENTRAL AND NORTHERN LEWIS AND CLARK COUNTY...
  RURAL WESTERN CASCADE COUNTY...
  RURAL SOUTHERN TETON COUNTY...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4761 11214 4718 11164 4694 11244 4707 11263
TIME...MOT...LOC 2235Z 223DEG 30KT 4707 11244

MPJ
Special weather statement, Jun 28, 4:59 PM MDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
459 PM MDT TUE JUN 28 2011

MTZ012-014-282345-
CASCADE MT-CENTRAL AND SOUTHERN LEWIS AND CLARK MT-
459 PM MDT TUE JUN 28 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LEWIS AND CLARK AND
SOUTHWESTERN CASCADE COUNTIES UNTIL 545 PM MDT...

AT 455 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 14 MILES SOUTHWEST OF WOLF CREEK...OR 19 MILES
NORTHWEST OF HELENA...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
   WOLF CREEK...
   CRAIG...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4725 11194 4702 11155 4670 11219 4688 11242
TIME...MOT...LOC 2259Z 226DEG 24KT 4685 11221

COULSTON
Local storm report, Jun 28, 5:03 PM MDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
503 PM MDT TUE JUN 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     TSTM WND GST     10 N HELENA             46.74N 112.02W
06/28/2011  M46 MPH          LEWIS AND CLARK    MT   PUBLIC

            WIND GUST OF 46 MPH AND HEAVY RAIN

&&

NJL
Special weather statement, Jun 28, 5:30 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
530 PM MDT TUE JUN 28 2011

MTZ012-013-049-290015-
CASCADE MT-CHOUTEAU MT-EASTERN TETON MT-
530 PM MDT TUE JUN 28 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TETON...WESTERN
CHOUTEAU AND NORTHWESTERN CASCADE COUNTIES UNTIL 615 PM MDT...

AT 525 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FORT SHAW...OR 19 MILES NORTH OF CASCADE...
MOVING NORTHEAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
   VAUGHN AND  SUN PRAIRIE...
   POWER...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4765 11111 4742 11180 4755 11199 4799 11156
      4798 11145
TIME...MOT...LOC 2330Z 225DEG 29KT 4756 11179

COULSTON
Special weather statement, Jun 28, 5:33 PM MDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
533 PM MDT TUE JUN 28 2011

MTZ012-290015-
CASCADE MT-
533 PM MDT TUE JUN 28 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CASCADE COUNTY UNTIL 615
PM MDT...

AT 530 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CASCADE...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
   ULM...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4749 11145 4731 11120 4709 11166 4722 11184
TIME...MOT...LOC 2333Z 226DEG 20KT 4722 11165

COULSTON

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 3:08 PM MDTSpecial Weather StatementTFXDeer Lodge37 min
Jun 28, 4:36 PM MDTSpecial Weather StatementTFXLewis and Clark54 min
Jun 28, 4:59 PM MDTSpecial Weather StatementTFXLewis and Clark46 min
Jun 28, 5:30 PM MDTSpecial Weather StatementTFXCascade45 min
Jun 28, 5:33 PM MDTSpecial Weather StatementTFXCascade42 min

Nearby

Severe Thunderstorm Warnings in Montana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.